This question was answered on Fri 28, Aug 2009 08:45am by Dr Bhupinder K, MD

Painful swollen ankle 2+ weeks

    
Asked by alteredstateofmind (Female; 34; Bulging discs, asthma, chronic back/leg pain, sciatica, high triglycerides, frequent sinus infections, frequent bronchitis (at least annually), mental health, pinched nerves in arms (both - ulna nerve), muscle spasms, chronic inflammation of back muscles; Relevant drugs:Aldactone, birth control, naproxen ) on Fri 28, Aug 2009 07:05am

Have already been to the ER once, but they said that the swelling should have stopped by now. Not wanting to go back unless absolutely necessary. My lower legs and ankles (right leg worse than left) have been experiencing sometimes painful swelling. The fluid seems to like to sit on the back of the ankles the worst. I had gone off of diuretics for nearly 2 months (they were used to treat a hormonal problem causing dark hair to grow on face, arms and chest) but started back on them after ER visit suggested the probability of edema. They did an ultrasound of both legs starting at inner groin and working the way down the back inside of the leg, though swelling is more pronounced in the outer part of the leg, all scans showed no clots. Diuretics relieved some swelling, but it continues and continues to be painful, especially at the back of the ankle. Puffy area dents when pressed on and takes a few moments to return to normal shape. Elevation do not seem to help. Currently wrapped in ace bandage to help support ankle when in use. Swelling increases from lower thigh downward at times, most prominent in knee, calf, ankle and foot. Have recently been able to get out of wheelchair - overuse is possible, however, am concerned with the prolonged swelling that is not helped by elevation, diuretics, anti-inflammatories, or compress. Last liver function test was early in the year, and has been more than 6 months since, though ER did CBC, assuming liver panel with medication history including depakote.

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by Dr Bhupinder K, MD  on Fri 28, Aug 2009 08:45am:

Hello, Common causes of ankle swelling include gout (accumulation of uric acid crystals within the fluid of your ankle),ankle arthritis, problems with blood flow like DVT obesity, varicose veins, serious condition of the kidney, heart, liver or blood vessels, eating a poor diet high in salt and carbohydrates , abusing laxatives,diuretics, drugs, sodium retention, varicose veins, allergic reactions and neuromuscular disorders. I sincerely advice you to consult a physician and get these possibilities evaluated. I hope it helps. Take care and regards.
Our doctors provide free answers to your questions. If you are happy with our services, please consider making a donation.
Click the button below to donate.


Please rate my answer (select the stars, no need to log in.)  

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Medical Doctor:
Howshoulditreatamissedshotofmeth     scabies and newborns     diffuse edematous     gallstone     aroundswollenspotabout     Black stings in my nasal mucus occasionally and I am a person who wont get coldeasily Usually cold once in 2 years     NUMBNESSANDTINGLE     cytoplasmic     Search for answers     One kidney and steroids     Left at     extended colon     bloodclog     Search for answers     Proton bombardment     brufen     define bufen     brufen     dermis     Search for a2011 cpt codes and modifier for emerency cesarean sectionnswers     neuurorelief     Smell     photo bavasir     Ihaveathrobbing     cancel     liverdamagewhataresigns     liko     Hormonetherapyafterlap92623 Enter your comments here adrenal     a lot of pain and blood during a bowel movement     Whydoesmyface     inflammationofpancreas     search     1     search     fineinthemorningfeversandfatigueatnight     Search for answers     can you take benegdryl and mucinex together     adsf     Toddler diarrhea for weeks     Search for answers     i want likoria ayurvedic medicine     guilty     Search for answers     blood in stoll after having a baby     istramadol     severepaininthelowerrightgroinandlowerrightpinchingpaininthelowstomach     ideal     septoplasty     how20to20ease20a20sore20throat     Search for answers     hand job     Iexperiencenumbnessfro92656 Enter your comments here possibly     Search for answers     Medication20for20migraine     Search for answers     penis pops during sex resulting in lots of blood     bumps around eye     tirosint     Irecentlyhadadcdone92663 Enter your comments here sift     treatment for itches i men prvate part     painful     Irecentlyhadadcdone92663 Enter your comments here happy     HelloIamveryworrieda92652 Enter your comments here anywhere     Ifeelpain     ambrolites     Anaemia     Search for answers     ihavetinycirclebruisesappearingonmylegandar     Safe     aspergers     lump in the elbow crease of my left arm     hiv     Search for answers     hiv     Search for answers     hiv     tender     ivf     myl     ascud     sinus inflmation     Result bitemeedelf     yellowphlegm     epstein     removal     my3yroldsvaginaisredandsoar     Back     Sudden inner lip dryness     wht     thobbing     lun     post20nasal20drip     Doses     Lisinopril     Schizophrenea     pain     childs     Myrightlegisswollenandisl     Lev     ear     

©2011 - Ask Medical Doctor  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskMedicalDoctor is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskMedicalDoctor and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats